5-Fluorouracil induced late peripheral neuropathy: a case re
Peripheral neuropathy caused by chemotherapeutic drugs is today one of the major limiting factors in cancer pharmacological therapy due to its negative influence in the cancer patient’s quality of life.

The authors report a 5-Fluorouracil induced late peripheral neuropathy case treated at the Pain Clinic, with standard care for neuropathic main. Female patient, 62 years old, undergoing 5-Fluorouracil chemotherapy 2520mg/week in 5 cycles of 360mg/day continuous infusion to treat colorectal cancer.

Three months after the end of the cycle she reported burning pain and hand and foot dysesthesia with proximal irradiation and allodynia. She was referred to the Pain Clinic 2 years after the symptoms onset.

The treatment started with gabapentin and she was advised to have psychiatric follow-up and physical exercises. The Visual Numeric Scale was used to assed pain. In less than 6 months the patient reported pain improvement with values reduced from 10 to 2.

Although uncommon, peripheral neuropathy can occur as permanent toxicity due to 5-Fluorouracil chemotherapy and should be early identified and treated to improve patient’s quality of life.

Read in detail here: http://www.scielo.br/pdf/rdor/v18n2/1806-0013-rdor-18-02-0178.pdf
Like
Comment
Share